| Catalog Number |
D10114 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/16/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch mmh592- d10114 and no non-conformances were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following additional information was obtained: can you confirm and provide the specific number of devices (total qty actually involved with reported issue) that failed during use on same patient/ single procedure ? it is reported 3 devices.Note: events reported via mw 2210968-2019-87143, 2210968-2019-87144.
Event or Problem Description
It was reported that the patient underwent an unknown cardiovascular surgery on (b)(6) 2019 and suture was used.During the procedure, the needle was detached from the suture during continuous suturing.It was not a control release needle.Another product in another lot number was used with no problem.There were no adverse consequences to the patient.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/10/2019.H3 device evaluation summary: it was received for analysis eighty unopened samples of product code d10114, lot mmh592.The complaint sample was not received for evaluation.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 3 device issues captured in reports 2210968-2019-87143 and 2210968-2019-87144.Analysis results have been included in follow up reports for each.